Hail, Butte
- When
- July 25, 1:42 PM MST to 1:52 PM MST
- Where
- Butte County, Moore
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.733, -113.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 25, 3:00 AM MST, 10 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT TUE JUL 25 2006 .DISCUSSION...A WEAK IMPULSE WILL MOVE THROUGH THE CENTRAL ID MOUNTAINS THIS MORNING WHICH MAY TRIGGER A FEW THUNDERSTORMS. OTHERWISE...NOT MUCH IS HAPPENING ASIDE FROM PATCHY MID/HIGH LEVEL CLOUDS DRIFTING OFF OF CONVECTION FROM THE SOUTH AND WEST. THIS AFTERNOON WE SHOULD SEE ANOTHER ROUND OF WIDELY SCATTERED THUNDERSTORMS. ON MONDAY THERE WERE SEVERAL AUTOMATED SFC OBS WHICH RECORDED WIND GUSTS IN EXCESS OF 50 MPH FROM TSTMS. AIRMASS IS RELATIVELY THE SAME TODAY SO ADDED GUSTY WINDS TO THE FORECAST. COULD ALSO SEE STORMS DEVELOP OVER THE CENTRAL MTNS AND DRIFT ONTO THE SNAKE PLAIN BASED ON FLOW ALOFT. SO BEEFED UP POPS A LITTLE WHICH BRINGS AT LEAST A SLIGHT CHANCE OF THUNDER TO ALL AREAS. THE FLOW ALOFT BEGINS TO TURN MORE NORTHWESTERLY WHICH BRINGS A MUCH DRIER AIRMASS INTO CENTRAL ID ON WED BUT SHOULD BE ENOUGH RESIDUAL MOISTURE OVER THE EASTERN HIGHLANDS FOR SLIGHT CHANCE OF THUNDERSTORMS. IT LOOKS LIKE THURSDAY WILL BE RELATIVELY DRY WITH PW/S TOPPING OUT AT ABOUT A HALF INCH. BEYOND THU...FLOW TURNS BACK TOWARD THE SOUTHWEST AS TROUGH BEGINS TO DEEPEN ALONG THE WEST COAST. THIS WILL ALLOW FOR A RETURN OF MONSOONAL MOISTURE AND A MENTION OF SLIGHT CHANCE OF MAINLY MOUNTAIN THUNDERSTORMS. THERE IS SOME QUESTION AS TO THE STRENGTH OF THE TROUGH IN THE PACNW EARLY NEXT WEEK. THE GFS IS BRINGING A MUCH STRONGER SYSTEM INTO WASHINGTON WHILE THE ECMWF IS WEAKER AND HOLDS THE TROUGH FURTHER OFF THE COAST. THE GFS SOLUTION WOULD MEAN A STRONGER SOUTHWEST FLOW RESULTING IN MORE WIND AND COOLER TEMPS...WHILE THE ECMWF SOLUTION WOULD RESULT IN WARMER TEMPS AND LESS WIND. PREFER THE ECMWF AT THIS TIME SO CONTINUED WITH LOW THREAT OF MAINLY DAYTIME TSTMS AND TEMPS AT OR SLIGHTLY ABOVE NORMAL. WAW && .AVIATION...MAINLY VFR CONDITIONS ARE FORECAST. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF EASTERN IDAHO...BECOMING SCATTERED ALONG AND INTO UTAH AND WYOMING. MVFR CONDITIONS WILL OCCUR ASSOCIATED WITH CONVECTION MAINLY ALONG TWEB ROUTES 343 AND 344...AND GUSTY OUTFLOW WINDS ARE POSSIBLE AS WELL OVER THE ENTIRE AREA. DMH && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 530 AM MDT TUE JUL 25 2006 IDZ017>025-031-032-261200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 530 AM MDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN TODAY. THE STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 89 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5523139.